Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 5, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 2, 1997, 1:05 PM CST for Choctaw County, Oklahoma. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 1997, 1:05 PM CST (19:05 UTC)
- Expired
- Mar 2, 1997, 1:35 PM CST
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Choctaw County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 1:25 PM CST | Hail 1 | Frogville, OK | |
| Mar 2, 1:30 PM CST | Hail 1 | Frogville, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 021903 RRA
SVROKC
OKC023-021935-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
105 PM CST SUN MAR 02 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 135 PM CST FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
CHOCTAW
INCLUDING THE FOLLOWING LOCATIONS
FORT TOWSON...HUGO AND SOPER
AT 105 PM CST DOPPLER RADAR INDICATED A SEVERE STORM CENTERED 12 MILES
SOUTH OF HUGO. THE STORM WAS MOVING NORTH AT NEARLY 50 MPH.
THIS STORM LIKELY CONTAINS HAIL UP TO THE SIZE OF NICKELS AND
WIND GUSTS TO 65 MPH. VERY HEAVY RAIN AND FREQUENT LIGHTNING
ALSO ACCOMPANY THIS STORM. SEEK SHELBTER INDOORS...AWAY FROM
WINDOWS...AND AVOID USING ELECTRICAL APPLIANCES.
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 10:30 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 2, 10:30 AM CST, 2 hours 35 minutes before
FPUS3 KOKC 021628 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1030 AM CST SUN MAR 2 1997 LATEST WATER VAPOR IMAGERY INDICATES UPR LOW BETWEEN GRK AND BSM...WITH UPR TROF EXTENDING NORTH FROM LOW TO SOUTH CENTRAL OK. SCT -SHRA CONTINUES ACRS SRN 1/3 OF FA. EXPECT PRECIP TO SLOWLY DECREASE ACROSS SOUTHWEST AND SOUTH CENTRAL ZNS THIS AFTN...AS UPR SYSTEM MOVES EAST. WL MAKE COSMETIC CHANGES AS NEEDED. .OKC... OK...NONE. TX...NONE. CB
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:15 PM CST | Tornado Warning | OUN | Choctaw, Pushmataha | 45 min |
| Mar 2, 1:58 PM CST | Severe Thunderstorm Warning | OUN | Pushmataha | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.